Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Headache for 1 week
avatar
dandman1 posted:
Hi, I'm Dan and i've had a headache to some extent on a daily basis for over a week now. It feels like there's a constant muscle spasming kind of pain on the sides and and running to the back of my head. I'm sensitive to sound more than I am to light, but, both do bother it. Intermittently, the pain will suddenly intensify for 1 or 2 seconds. I do have difficulty sleeping and for 10 days I did try valerian root. Not sure if this has anything to do with this current problem. I do get a migraine every few months due to sleep apnea and its chronic sleep deprivation, but, what i'm currently experiencing is different from past headaches. I'm currently taking zyrtec, omeprizole, and the advair inhaler. i'm also taking relafen, a pain medication for the effects of a pinched nerve causing pain in my left foot, which isn't affecting the headache.
For 4 days just prior to its onset, I was working on installing a laminate floor in one of my br's. i was using a jig saw to do the cutting and, of course, pounding to 'connect' the planks. could any of this constant banging have contributed to this? Especially when i'm unfamiliar with this type of work?
any help or advice will be greatly appreciated. thanks.
Reply
 
avatar
DUKE MEDICINE
Timothy Collins, MD responded:
The pounding/banging work would not physically cause a headache. Were you using any glue on the laminate? Many of the solvents used in glues can trigger headaches.

Some of my patients do have headaches caused or triggered by herbal supplements--if you are still taking Valerian you should consider stopping this for 1-2 weeks.
 
avatar
dandman1 replied to Timothy Collins, MD's response:
while working on the flooring, i was not using any glue or solvents. it was being installed as a 'floating' floor.
as far as the valerian root, yes, i've stopped using it 3 or 4 days ago and it feels like the symptoms might be starting to clear up today. all i can do is wait and see if they continue to clear up.
thanks for the help and i'll keep you posted.
 
avatar
carpetcrawler5 responded:
The physical excertion of the pounding can cause a headache, I know it does for me. It sounds like you might be having a neck/spine issue that's triggering at least some of your headaches.

valerian root stops working after awhile if you take it too much. Try taking elavil instead, which could also help headaches.

Look up all of your meds and see if any of them have a side effect of headache, especially the allergy meds. Too much pain meds can also cause headaches especially afterwards.
 
avatar
dandman1 replied to carpetcrawler5's response:
It's been almost a full month and I'm still getting the headaches. none of my meds I take regularly do not cause headaches. I have taken both advair hfa and zyrtec for years and have never had a problem. i also take omeprazole for acid reflux.
I can't think of anything else other than valerian root and/or the flooring work that could have triggered these headaches.
As I've said, it feels like there's a constant muscle spasm going on and a low 'rumbling' kind of so.und that I both feel and hear. I'll suddenly get a quick, sharp pain that will last for 1 or 2 seconds.
if anyone has any suggestions, please say so. thanks
 
avatar
thelinx replied to dandman1's response:
Can we get an update. What happened in the end. I have this headache it started 4 days ago.
 
avatar
dandman1 replied to thelinx's response:
The headaches have completely cleared up. I can't say exactly what caused them, unfortunately. However, I can say for sure that around this same time, my vision was getting worse with regards to seeing up close. Therefore, I may not have been wearing my glasses as much as I should have while doing the floor installation. Another possibility is prior to seeing the eye Dr., the change in my vision coupled with the lenses being good for prior to when my vision changed could have at least contributed to the headaches.
All of these are possibilities and I can't give a definite answer other than the fact that they've cleared up which is the important thing.


Helpful Tips

Supplements for headachesExpert
A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
Was this Helpful?
49 of 66 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center